MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal proximal covered stent was implanted to treat a 6cm malignant esophageal stricture during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.On (b)(6) 2021, post stent placement, the patient presented with discomfort in the stomach.Endoscopy was performed and it was noted that the stent had migrated distally.There was difficulty in removing the stent but it was able to be removed with a snare.The procedure was completed with a different device.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block d4 (model number, lot number, catalog number, expiration date, and udi) and h4 have been updated with additional information received on september 13, 2021.Block h6: patient code e2311 captures the reportable event of discomfort.Medical device problem code a150207 captures the reportable event of stent difficult to remove.Medical device problem code a010402 captures the reportable event of stent migration.Impact code f2301 captures reintervention to remove the migrated stent and place another stent.Block h10: an ultraflex esophageal delivery system was received for analysis; the stent, deployment suture, and finger ring were not returned.The delivery system was inspected and no visible damage was noted.No issues with the delivery system was noted.The reported events of stent migration and stent difficult to remove could not be confirmed as these failures occurred during the procedure and could not functionally or visually verified.Additionally, the stent was not returned for analysis and the unit returned did not show evidence of either the reported event or any defect which could have contributed to the event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent migration and pain are noted within the ifu as a potential complications post-stent placement with the use of this device.Migration is known and documented in the labeling; therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12338002
Report Number3005099803-2021-04213
Device Sequence Number11451489
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberM00513740
Device Catalogue Number1374
Device Lot Number0026654498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;